Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at May 3, 2021, 1:52 AM CDT for Clark County, Kansas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2021, 1:52 AM CDT (06:52 UTC)
- Expired
- May 3, 2021, 2:30 AM CDT
- In force
- 38 min
- Issued by
- NWS Dodge City, KS
County Clark County, KS
The radar
The Dodge City radar (KDDC), 56 km from the middle of the area, began a volume at 06:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 6.9 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1069 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 1754 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 394 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 12.1
The text
As transmitted.
298
WWUS83 KDDC 030652
SPSDDC
Special Weather Statement
National Weather Service Dodge City KS
152 AM CDT Mon May 3 2021
KSZ080-087>089-030730-
Meade KS-Clark KS-Kiowa KS-Comanche KS-
152 AM CDT Mon May 3 2021
...SPECIAL WEATHER STATEMENT...
At 152 AM CDT, Doppler radar was tracking a strong thunderstorm 12
miles north of Knowles, or 12 miles west of Englewood, moving
northeast at 15 mph.
Half inch hail will be possible with this storm.
Locations impacted include...
Ashland, Englewood, Sitka and Acres.
LAT...LON 3710 10031 3747 9961 3747 9956 3750 9956
3753 9949 3729 9932 3700 10005 3700 10024
TIME...MOT...LOC 0652Z 216DEG 11KT 3705 10021
$$
FINCHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at May 3, 1:30 AM CDT, 22 minutes earlier.
Area forecast discussion, May 3, 1:30 AM CDT, 22 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 130 AM CDT Mon May 3 2021 ...UPDATE TO SHORT TERM... .SHORT TERM...(Today and tonight) Issued at 128 AM CDT Mon May 3 2021 WV imagery indicates a southwest flow aloft prevailing across the Western High Plains downstream of an upper level trough of low pressure located in the Four Corners Region. Near the surface, a cold front is pushing southeast across southwest and central Kansas. Rain chances pick back up later this afternoon and continue through this evening as an upper level trough of low pressure located in the Four Corners Region begins to push eastward through the Southern Rockies and into the adjacent high plains of southeast Colorado/northeast New Mexico, and eventually the panhandles of Oklahoma/Texas by this evening. Although instability will be fairly limited, short range models indicate showers and a few possible embedded thunderstorms developing later this afternoon as H5 vort maxima associated with the approaching system eject out into the Western High Plains. The bulk of the system is projected to pass to our south with the best chance for appreciable rainfall residing across southern portions of southwest and south central Kansas. Much cooler air will spread southward into western Kansas today in wake of this morning's frontal passage resulting in temperatures remaining well below normal. Expect highs generally up into the 50s(F) to possibly the lower 60s(F) this afternoon, especially if increased cloud cover lingers on. For tonight, with a much cooler air mass settled throughout much of the high plains, look for lows down into the mid/upper 30s(F) in west central Kansas to the 40s(F) in south central Kansas. .LONG TERM...(Tuesday through Sunday) Issued at 210 PM CDT Sun May 2 2021 Quiet weather will prevail Tuesday through at least Friday, with few if any impacts. Given this, and the complexity of the short term, NBM guidance was generally accepted for the long term with no modifications. Much improved weather is expected Tuesday, as sunshine and much lighter winds return. With light easterly boundary layer flow, afternoon temperatures will still be about 10 degrees below normal, in the 60s. Still a pleasant spring day, especially compared to Monday. A weak shortwave embedded in the NW flow aloft will zip through on Wednesday. Moisture and instability will be limited, and model QPF is also limited, so just accepted NBM's minimal pops across the northern zones for now. Rainfall will be limited. Dry weather and a warming trend are expected Thursday and Friday, as a midlevel ridge axis slowly expands eastward from the Great Basin to the Rockies to the high plains. Strong south winds and afternoon temperatures in the 80s will return by Friday as lee troughing reorganizes. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 1043 PM CDT Sun May 2 2021 Low level stratus is expected to develop along and behind a cold front pushing southeast across western/central Kansas overnight, resulting in primarily MVFR cigs developing in vicinity of all TAF sites generally after 08-10Z. Brief periods of IFR cigs will also be possible through daybreak. North winds 20 to 30kt with gusts up to 35kt will develop west to east behind the aforementioned cold front as it moves southeast into northern Oklahoma by daybreak. Gusty winds may subside somewhat but are expected to persist through Monday afternoon. && .PRELIMINARY POINT TEMPS/POPS... DDC 53 60 37 64 / 80 60 60 0 GCK 49 59 38 63 / 50 60 50 0 EHA 49 57 39 66 / 40 70 50 0 LBL 50 60 39 66 / 50 70 60 0 HYS 53 62 39 64 / 90 50 50 0 P28 55 67 46 66 / 20 70 70 20 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...JJohnson LONG TERM...Turner AVIATION...JJohnson
Hazardous weather outlook, May 2, 3:09 AM CDT, 22 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 309 AM CDT Sun May 2 2021 KSZ030-031-043>046-061>066-074>081-084>090-030815- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 309 AM CDT Sun May 2 2021 /209 AM MDT Sun May 2 2021/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Strong to severe thunderstorms will be possible across west central Kansas late this afternoon, and farther east-southeast into southwest and central Kansas during the evening and overnight hours. The strongest storms will be capable of producing quarter to golf ball size hail and damaging winds 60 to 70 mph. Gusty south-southwest winds and low relative humidity will create elevated to near-critical fire weather conditions across much of southwest Kansas this afternoon. Outdoor burning is discouraged. Day 1 Hazards ------------- * Hail: Limited risk * Thunderstorm wind damage: Limited risk * Lightning: Significant risk * Non-thunderstorm wind: Elevated risk * Fire weather: Elevated risk .DAYS TWO THROUGH SEVEN...Monday through Saturday. Days 2-7 Discussion ------------------- Isolated to widely scattered thunderstorms will be possible Wednesday. However, it is too early to determine severe potential for any storms thay may develop. Days 2-7 Hazards ---------------- * Monday - Lightning: Elevated risk - Severe thunderstorm: Limited risk - Non thunderstorm wind: Limited risk * Tuesday - Non thunderstorm wind: Limited risk - Fire weather: Elevated risk * Wednesday - Lightning: Limited risk - Non thunderstorm wind: Limited risk - Fire weather: Elevated risk * Thursday - Non thunderstorm wind: Limited risk - Fire weather: Elevated risk * Friday - Non thunderstorm wind: Limited risk - Fire weather: Significant risk * Saturday - Non thunderstorm wind: Limited risk - Fire weather: Extreme risk .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed generally northwest of a Meade to Larned line after 5 PM CDT. && For more details visit our webpage https://weather.gov/crh/ghwo?sid=ddc
In the hours before
Special weather statement, May 2, 10:11 PM CDT, 3 hours 41 minutes before
Special Weather Statement National Weather Service Dodge City KS 1011 PM CDT Sun May 2 2021 KSZ078>080-088-089-030415- Clark KS-Kiowa KS-Edwards KS-Ford KS-Comanche KS- 1011 PM CDT Sun May 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN FORD...KIOWA... COMANCHE...SOUTHERN EDWARDS AND CLARK COUNTIES UNTIL 1115 PM CDT... At 1011 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near Spearville to near Acres. Movement was east at 35 mph. Half inch hail and wind gusts of 50 to 55 mph will be possible with these storms. Locations impacted include... Ashland, Coldwater, Bucklin, Greensburg, Spearville, Haviland, Protection, Mullinville, Ford, Offerle, Sitka, Wilmore, Fellsburg, Clark State Lake, Kingsdown, Lake Coldwater, Bellefont, Windhorst, Centerview and Acres. A Severe Thunderstorm Watch remains in effect until midnight CDT for south central and southwestern Kansas. LAT...LON 3700 9997 3788 9980 3792 9904 3700 9902 TIME...MOT...LOC 0311Z 260DEG 29KT 3783 9973 3705 9988 RBURG
Local storm report, May 2, 10:15 PM CDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1015 PM CDT SUN MAY 2 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1011 PM TSTM WND DMG VICTORIA 38.86N 99.15W
05/02/2021 ELLIS KS PUBLIC
REPORT FROM MPING: 1-INCH TREE LIMBS BROKEN;
SHINGLES BLOWN OFF.
&&
RMLLocal storm report, May 2, 10:16 PM CDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1016 PM CDT SUN MAY 2 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1012 PM HAIL VICTORIA 38.86N 99.15W
05/02/2021 U0.75 INCH ELLIS KS PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
&&
RMLSpecial weather statement, May 2, 10:57 PM CDT, 2 hours 55 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1057 PM CDT Sun May 2 2021
KSZ065-066-079-030500-
Stafford KS-Pawnee KS-Edwards KS-
1057 PM CDT Sun May 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR PAWNEE...STAFFORD...SOUTHERN RUSH
AND CENTRAL EDWARDS COUNTIES UNTIL MIDNIGHT CDT...
At 1057 PM CDT, Doppler radar was tracking a strong thunderstorm near
Larned, moving east at 35 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Larned, Kinsley, St. John, Stafford, Macksville, Lewis, Garfield,
Rozel, Hudson, Belpre, Seward, Ash Valley, Radium, Zenith, Sanford,
Frizell, Zook and Dillwyn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until midnight CDT for
south central and central Kansas.
LAT...LON 3788 9951 3835 9935 3834 9903 3826 9903
3826 9847 3794 9847
TIME...MOT...LOC 0357Z 285DEG 30KT 3820 9907
RBURGSpecial weather statement, May 2, 11:11 PM CDT, 2 hours 41 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1111 PM CDT Sun May 2 2021
KSZ080-089-090-030500-
Barber KS-Kiowa KS-Comanche KS-
1111 PM CDT Sun May 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KIOWA...BARBER AND
EASTERN COMANCHE COUNTIES UNTIL MIDNIGHT CDT...
At 1111 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Lake City, moving east at 45 mph.
Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Medicine Lodge, Kiowa, Hardtner, Sharon, Hazelton, Lake City, Sun
City, Aetna and Belvidere.
LAT...LON 3747 9916 3746 9846 3739 9846 3739 9841
3738 9835 3700 9835 3700 9929
TIME...MOT...LOC 0411Z 285DEG 39KT 3724 9891
RBURGSpecial weather statement, May 3, 1:52 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Dodge City KS
152 AM CDT Mon May 3 2021
KSZ080-087>089-030730-
Meade KS-Clark KS-Kiowa KS-Comanche KS-
152 AM CDT Mon May 3 2021
...SPECIAL WEATHER STATEMENT...
At 152 AM CDT, Doppler radar was tracking a strong thunderstorm 12
miles north of Knowles, or 12 miles west of Englewood, moving
northeast at 15 mph.
Half inch hail will be possible with this storm.
Locations impacted include...
Ashland, Englewood, Sitka and Acres.
LAT...LON 3710 10031 3747 9961 3747 9956 3750 9956
3753 9949 3729 9932 3700 10005 3700 10024
TIME...MOT...LOC 0652Z 216DEG 11KT 3705 10021
FINCHThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 7:03 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton, Kearny | 42 min |
| May 2, 7:17 PM CDT | Special Weather Statement | DDC | Grant, Stanton, Stevens | 43 min |
| May 2, 7:25 PM CDT | Special Weather Statement | DDC | Finney, Kearny | 35 min |
| May 2, 7:43 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Kearny, Scott | 47 min |
| May 2, 7:54 PM CDT | Special Weather Statement | DDC | Grant, Haskell, Seward, Stevens | 66 min |
| May 2, 8:08 PM CDT | Severe Thunderstorm Warning | DDC | Scott | 52 min |
| May 2, 8:16 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Gray, Haskell, Meade, Seward, Stevens | 44 min |
| May 2, 8:26 PM CDT | Severe Thunderstorm Warning | DDC | Finney | 34 min |
| May 2, 8:39 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Lane | 51 min |
| May 2, 8:56 PM CDT | Special Weather Statement | DDC | Scott | 34 min |
| May 2, 9:00 PM CDT | Special Weather Statement | DDC | Clark, Ford, Gray, Hodgeman, Meade | 60 min |
| May 2, 9:04 PM CDT | Special Weather Statement | DDC | Trego | 41 min |
| May 2, 9:21 PM CDT | Special Weather Statement | DDC | Hodgeman, Ness | 39 min |
| May 2, 9:36 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Ford, Gray, Hodgeman, Meade | 39 min |
| May 2, 9:42 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Ness, Rush, Trego | 48 min |
| May 2, 10:11 PM CDT | Special Weather Statement | DDC | Clark, Comanche, Edwards, Kiowa | 64 min |
| May 2, 10:19 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Hodgeman, Ness, Pawnee, Rush | 41 min |
| May 2, 10:41 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Kiowa, Pratt, Stafford | 49 min |
| May 2, 10:57 PM CDT | Special Weather Statement | DDC | Pawnee, Stafford | 63 min |
| May 2, 11:11 PM CDT | Special Weather Statement | DDC | Barber | 49 min |
| May 2, 11:15 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Pratt, Stafford | 45 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.